Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 68, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2018, 2:22 PM CDT for Pittsburg County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2018, 2:22 PM CDT (19:22 UTC)
- Expired
- May 15, 2018, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 125 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:27 PM CDT | HAIL 1 | 6 W Mcalester, OK | NICKEL TO QUARTER SIZE HAIL AND ESTIMATED 50 MPH WINDS. REPORT RELAYED THROUGH THE MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
506
WUUS54 KTSA 151922
SVRTSA
OKC121-152000-
/O.NEW.KTSA.SV.W.0068.180515T1922Z-180515T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
222 PM CDT TUE MAY 15 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Pittsburg County in southeastern Oklahoma...
* Until 300 PM CDT
* At 222 PM CDT, severe thunderstorms were located 5 miles southeast
of Scipio and 4 miles east of Stuart, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Alderson... Ashland...
Mcalester Regional Airport... Haywood...
Arpelar... Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3505 9609 3506 9607 3508 9606 3494 9558
3468 9593 3468 9609
TIME...MOT...LOC 1922Z 307DEG 16KT 3498 9592 3489 9603
HAIL...1.00IN
WIND...60MPH
$$
Lacy1 follow-up statement
387
WWUS54 KTSA 151939
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
239 PM CDT TUE MAY 15 2018
OKC121-152000-
/O.CON.KTSA.SV.W.0068.000000T0000Z-180515T2000Z/
Pittsburg OK-
239 PM CDT TUE MAY 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN PITTSBURG COUNTY...
At 238 PM CDT, a severe thunderstorm was located 4 miles east of
Ashland, moving southeast at 10 mph. Other strong to severe storms
were scattered across western Pittsburg county as well.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Alderson... Ashland...
Mcalester Regional Airport... Haywood...
Arpelar... Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3505 9609 3506 9607 3508 9606 3494 9558
3468 9593 3468 9609
TIME...MOT...LOC 1938Z 303DEG 9KT 3479 9600
HAIL...1.00IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:18 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 15, 12:18 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1218 PM CDT Tue May 15 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mostly VFR conditions expected through the period. Isolated to widely scattered showers/storms possible later this afternoon although confidence is too low to include mention in TAF. Better chances later tonight that another storm complex makes a run toward eastern OK/northwest AR. && .PREV DISCUSSION... /Issued 1056 AM CDT Tue May 15 2018/ ..UPDATE... DISCUSSION... Remains of overnight MCS have weakened and shifted east of the forecast area late this morning. Stronger convection continues across parts of western/central OK although latest CAMS guidance is all over the place with the evolution of this activity into the afternoon hours. Suspect that some showers/storms will make it into parts of northeast OK along with other scattered activity along any weak/diffuse leftover boundaries. Overall confidence is rather low so have kept general chance PoPs for most locations. High instability/low shear environment will favor pulse/multicell storms, along with the possbility of marginally severe hail/wind. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 82 64 86 / 20 30 20 10 FSM 66 84 65 87 / 30 30 20 10 MLC 65 82 64 86 / 20 30 20 10 BVO 63 82 62 86 / 20 30 20 10 FYV 62 79 61 82 / 30 30 20 10 BYV 62 80 61 82 / 30 30 20 10 MKO 65 81 63 85 / 20 30 20 10 MIO 64 81 62 84 / 20 30 20 10 F10 65 81 64 85 / 20 30 20 10 HHW 67 84 65 87 / 20 30 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, May 15, 12:42 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1242 PM CDT Tue May 15 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1242 PM CDT Tue May 15 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Mid to late afternoon. DISCUSSION... Thunderstorms across parts of central Oklahoma may move into or develop across parts of eastern Oklahoma and northwest Arkansas later this afternoon. A few of these storms could become briefly severe, with large hail and damaging winds being the main threat. Additional showers and storms will be possible late tonight as well. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY THROUGH MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A weak upper level trough and residual boundaries left from previous convection will maintain thunderstorm chances on Wednesday. Ridging aloft will bring a return to hot and dry weather Thursday and Friday. A frontal boundary will bring another round of thunderstorm potential mainly toward the latter part of the upcoming weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 15, 2:13 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 PM CDT TUE MAY 15 2018
OKZ073-151945-
Pittsburg OK-
213 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PITTSBURG COUNTY
UNTIL 245 PM CDT...
At 213 PM CDT, a strong thunderstorm was located near Stuart, moving
southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mcalester... Savanna...
Ashland... Haywood...
Mcalester Regional Airport... Arpelar...
LAT...LON 3501 9609 3506 9604 3491 9575 3468 9604
3475 9609
TIME...MOT...LOC 1913Z 306DEG 15KT 3491 9606
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| May 14, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| May 14, 8:49 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 14, 8:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 24 min |
| May 14, 9:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
| May 14, 10:27 PM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| May 14, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 58 min |
| May 14, 11:04 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 56 min |
| May 14, 11:54 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 51 min |
| May 15, 12:15 AM CDT | Special Weather Statement | TSA | Osage | 60 min |
| May 15, 12:18 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa, Rogers | 27 min |
| May 15, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| May 15, 12:45 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Osage, Rogers, Tulsa, Wagoner and 1 more | 45 min |
| May 15, 1:10 AM CDT | Special Weather Statement | TSA | Washington | 35 min |
| May 15, 1:25 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Mayes, Muskogee, Rogers, Tulsa and 1 more | 50 min |
| May 15, 2:01 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Tulsa, Wagoner | 3 hr |
| May 15, 2:09 AM CDT | Special Weather Statement | TSA | Cherokee, Wagoner | 36 min |
| May 15, 2:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 42 min |
| May 15, 2:58 AM CDT | Special Weather Statement | TSA | Muskogee | 47 min |
| May 15, 3:23 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Sequoyah | 67 min |
| May 15, 3:51 AM CDT | Special Weather Statement | TSA | LeFlore, Sequoyah | 54 min |
| May 15, 3:52 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 68 min |
| May 15, 2:13 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| May 15, 2:52 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| May 15, 3:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| May 15, 3:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| May 15, 3:47 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 43 min |
| May 15, 4:19 PM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| May 15, 4:35 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| May 15, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 34 min |
| May 15, 4:51 PM CDT | Special Weather Statement | TSA | Choctaw | 39 min |
| May 15, 5:17 PM CDT | Special Weather Statement | TSA | Ottawa | 43 min |
| May 15, 5:23 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 3 hr |
| May 15, 5:31 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| May 15, 5:36 PM CDT | Special Weather Statement | TSA | Craig | 24 min |
| May 15, 5:40 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| May 15, 6:16 PM CDT | Special Weather Statement | TSA | Craig | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.